MAUDE Adverse Event Report: STRYKER GMBH TIBIAL NAIL T2 ALPHA? TIBIA Ø9X330MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TIBIAL NAIL T2 ALPHA? TIBIA Ø9X330MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23410933S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded by user.
 
Event or Problem Description
It was reported that the patient showed up at clinic and had a broken nail, which was discovered when the x-rays were taken.Patient initially suffered from severe open wound fracture requiring external fixator, following implantation of plate and screws.It was also reported that the patient was revised due to infection in (b)(6) 2023; the event was reported under separate complaint.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on x-ray images provided, only, which present a broken nail.A technical statement could not be given as the item was not made available for inspection [discarded by facility] and thus, a physical inspection impossible due to missing item and evaluation limited to x-ray images provided.The labelling points out that for successful results a timely bone healing is required; this state must be achieved within a medically recognized period [confirmed by scientific analysis about 6 months] in such way, that the bone strength allows significantly increasing discharge of the time-fixed implant material.Furthermore, delayed union or non-union of the fracture site are clearly pointed out as adverse effects and may be rather clinical than device related.Nevertheless, all three [3] x-ray images, provided for the current reported event, were forwarded to a medical expert for review and statement ¿ excerpts: ¿¿looking at the current x-rays there is an evident non-union in the distal tibia and in the fibula, which exist for a while looking at the rounded edges of the bone fragments.A (low-grade) infection may still be present, but that cannot be confirmed with these x-rays.The location of the existing non-union, the choice of the implant given that location, and the patient activity levels post-op may all have contributed to an inadequate load distribution, and therefore the breakage of the implant.A surgeon must always rely on his or her own professional clinical judgment when deciding whether to use a particular product when treating a particular patient.Stryker does not dispense medical advice and recommends that surgeons be trained in the use of any particular product before using it in surgery.The patient should go, for a second opinion, to another surgeon if they want to obtain advice on the current treatment and possible treatment options for the future.¿ with given information no deficiency of the nail in question was verified.Based on current information provided and referring to hcp statement the case is rather related to patient factors.Finally, more detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.
 
Event or Problem Description

Brand Name
TIBIAL NAIL T2 ALPHA? TIBIA Ø9X330MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17724180
Report Number0009610622-2023-00309
Device Sequence Number7213177
Product Code HSB
UDI-Device Identifier07613327290745
UDI-Public07613327290745
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K193308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23410933S
Device Lot NumberK0474CB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight127 KG